MAUDE Adverse Event Report: COOK IRELAND LTD SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE; FER LIGATOR, HEMORRHOIDAL

COOK IRELAND LTD SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE; FER LIGATOR, HEMORRHOIDAL
Model Number G34063
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the hmbl-4-tri device of lot number c1986724 involved in this complaint was not returned for evaluation therefore a document based investigation was conducted.Documentation and ifu review: prior to distribution, all hmbl-4-tri devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for the hmbl-4-tri devices of lot # c1986724 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1986724 ; upon review of complaints this failure mode has not occurred previously with this lot # c1986724.As per the instructions for use users are advised of the following: "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to joints, cracks or breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ the ifu states that ¿ maintain suction of haemorrhoid by keeping suction port covered.Deploy band by slowly rotating suction spool downwards until tension is released.¿ ¿uncover suction port of ligator to relieve suction on haemorrhoid.This will allow ligated haemorrhoid toe be released from tip of device.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause for the customer complaint could not be determined from the available information.A possible root cause could be attributed to the users technique during the procedure.It is possible that if suction was not released or too much tissue was sucked into the tip of the device, this may have caused the bands to snap off the haemorrhoid as the tissue may not have bulged around the band holding the bands in place, or if the user did not begin at the most proximal location from the anal sphincter and proceed distally resulting in passing the shortshot over a previously placed band this may dislodge the band.Several attempts have been made to request additional information but it has not been forthcoming, if this is received at a later date the investigation will be updated accordingly.Summary: complaint is confirmed based on customer testimony.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
While positioning the short shot bander inside the patient and aquiring the hemorrhoid, (b)(6) tried to band the tissue, but the band snapped, trying all four bands were unsuccessful, all four snapped while trying to band the hemorrhoid, they pulled out another short shot bander to use on the patient.Patient outcome: did any piece of the device remain inside the patient¿s body? no please describe the object and how it was retrieved (if applicable): n/a.Did the patient require any additional procedures due to this occurrence? no did the product cause or contribute to the need for additional procedure(s)? no please specify additional procedure(s) and provide details: n/a patient/event info - notes: update received from the rep on (b)(6)25 jil01: all four bands failed from the one product, all four bands snapped prior to banding the tissue.The second short shot that was used was successful, this is why only one complaint was raised from this doctor and hospital.We are unaware what lot# was successful as this was not recorded as a complaint and stock was used from shelf, amongst many others.Pr383834-all four bands were from the one reported bander ((b)(6)2023) all four bands were unsuccessful, all four snapped while trying to band the hemorrhoid, they pulled out another short shot bander to use on the patient.The four bands referenced in the complaint form (c4) are they the from the lot (c1986724)? please confirm.If they are not of the same lot number then we need to open four complaints with the same issue.Another short shot bander used on the patient.Please confirm if the four bands are from lot c1986724? please confirm the four that snapped and the one that was successful are from the same lot (c1986724).

Brand Name
SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE
Common Device Name
FER LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17071399
Report Number3001845648-2023-00444
Device Sequence Number6094995
Product Code FER
UDI-Device Identifier00827002340633
UDI-Public(01)00827002340633(17)231010(10)C1986724
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K060623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2023
Device Model NumberG34063
Device Catalogue NumberHMBL-4-TRI
Device Lot NumberC1986724
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/20/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2022
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown